MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Codes Unintended Movement (3026); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the operator performed a dense mesh flow-diverting stent implantation procedure using the pipeline flex.The system was successfully positioned and deployed below to the t-bifurcation.However, when deployed it to the proximal end, the system slipped toward the proximal aspect of the aneurysm while unsheathing under reduced tension.The operator advanced an intermediate catheter and guided the system into the middle cerebral artery to redeploy the stent.Nevertheless, the stent could not be deployed at the proximal marker.The system was removed from the body, and it was suspected that the stent had become stuck with the microcatheter.A new phenom 27 was advanced, and a new ped-375-20 dense mesh flow-diverting stent was used.It was deployed successfully at the intended location, and the procedure was completed smoothly.The patient experienced no adverse reactions.The pipeline became stuck at the hub during deployment.The physician released the load (slack) in the system in an attempt to resolve the iss ue, but the issue did not resolve.Catheter resistance in the distal section was reported.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed continuously with heparanized saline as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured intracranial right ophthalmic artery segment aneurysm with a max diameter of 3.25mm and a 2.16mm neck diameter.Landing zone: distal: 3.1mm and proximal: 3.8mm.It was noted the patient's vessel tortuosity was moderate.Access vessel was the femoral artery with an 8.58mm diameter.Dapt (dual antiplatelet treatment) was administered, pru (p2y12 reaction unit) level was normal.The angiographic result post procedure showed significant blood flow guidance effect.Ancillary devices include an intracranial support catheter navien [rfx072-115-08mp (b787985)], phenom27 fg15150-0615-1s (231405431) microcatheter, avigo 103-0606-200 (d004379) guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this specific device did not and does not meet the reporting requirements stipulated in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the event was not determined.The term "system slipped" refers to the event where the phenom 27 and pipeline system slipped and migrated to the proximal segment of the aneurysm.No issues were reported with the navien or avigo catheters.There was some resistance at the distal hub of the phenom 27.No obvious damage was observed on the pipeline pushwire, but the phenom 27 and pipeline were stuck together, making it uncertain whether there was any damage.The inability to deploy the stent at the proximal marker was attributed to resistance, as the phenom 27 and pipeline became stuck together.Only one pipeline device was used when the movement occurred.There was some frictional resistance during delivery and positioning.The pipeline was not implanted at the intended location; although it was initially delivered to the correct position, it could not be deployed and slipped, resulting in non-implantation.The entire system slipped during the deployment process, and the catheter tip was under stress and moved during deployment.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23827984
Report Number2029214-2025-02653
Device Sequence Number20100687
Product Code DQY
UDI-Device Identifier00847536017924
UDI-Public(01)00847536017924(17)260913(10)B787985
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB787985
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight56 KG